MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Patient age is approximate.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) was selected for treatment of lesions in the peroneal, popliteal (pt) and superficial femoral arteries (sfa).The peroneal lesion was located within a subtotal chronic total occlusion and was heavily calcified.The oad was operated in the peroneal artery for one treatment pass on low speed, and two treatment passes on medium speed.The oad was stopped between treatment passes to rest and on the first treatment pass on high speed the oad abruptly stopped spinning.The oad was unplugged and re-plugged into the pump, and all leds were illuminated as expected.The start button on the control knob was pressed, and the pump prime rate increased, however the oad crown would not spin.The oad was removed, and it was observed to be stuck on the viper wire guide wire.The guide wire was removed and a procedural delay of over thirty (30) minutes occurred, due to re-wiring of the lesions.Treatment was completed with a second oad and balloon angioplasty.There were no patient complications and the patient was doing well after the procedure.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.Visual examination revealed adhered biological material on the driveshaft.Examination of the area of adhered material did not reveal any damage that would have contributed to the material accumulation.The morphology and exact root cause of the accumulation is unknown.A guide wire was unable to pass through the area of adhered material.When tested for functionality, the oad operated as intended on all speeds.At the conclusion of the device analysis investigation, the report that the oad became stuck on the wire could not be confirmed, as the guide wire was not returned for analysis.However, it was hypothesized that the adhered material may have contributed to the device becoming stuck on the wire.The morphology and exact root cause of the accumulation was unknown.The device history record for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event and the device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10364943
Report Number3004742232-2020-00229
Device Sequence Number16875594
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210228(10)259383
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number259383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR